Severe barbiturate withdrawal syndrome in migrainous patients

Michele Raja, Maria Concetta Altavista, Antonella Azzoni, Alberto Albanese

Research output: Contribution to journalArticlepeer-review

Abstract

Three patients who presented with grand mal seizures and an associated behavioral disorder were recognized as suffering from a severe butalbital withdrawal syndrome. All were migraineurs who had become dependent on barbiturates. We propose that the occurrence of seizures, psychotic behavior, or a recent personality change should be considered clues to possible barbiturate abuse in patients with migraine.

Original languageEnglish
Pages (from-to)119-121
Number of pages3
JournalHeadache
Volume36
Issue number2
DOIs
Publication statusPublished - 1996

Keywords

  • barbiturates
  • dependence
  • headache
  • seizures
  • withdrawal

ASJC Scopus subject areas

  • Clinical Neurology
  • Neuroscience(all)

Fingerprint Dive into the research topics of 'Severe barbiturate withdrawal syndrome in migrainous patients'. Together they form a unique fingerprint.

Cite this